MAUDE Adverse Event Report: Beckman Coulter, Inc AccuTnI+3 High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit

Beckman Coulter, Inc AccuTnI+3 High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit
Catalog Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported receiving an aspiration monitor detected possible obstruction error while testing a patient sample using the access accutni (tnidx) assay ( lot number 439439) on a dxi 600 instrument.Following the error, the sample was tested and generated an elevated troponin result of 4.410 ng/ml.Upon investigation, laboratory personnel identified a clot within the patient sample, which had been collected in a gold-top sst tube.There was no injury, death, delay in treatment, or change in diagnosis associated with this event, and no samples were compromised.The laboratory removed the clot from the specimen and repeated the analysis.The repeat result was 1.229 ng/ml, which the customer confirmed was consistent with the patient's previously known elevated troponin levels.The customer indicated that no elevated results were reported and that the sample itself was the source of the issue.The customer also noted that quality control results were within established ranges and reported no instrument performance concerns other than the aspiration obstruction error.Customer technical support (cts) provided remote technical assistance, reviewed the event with the customer, and discussed performing a hardware verification.The customer declined additional instrument verification, stating they were confident the issue was sample-related and did not have time to perform further testing.The customer was unable to provide centrifugation parameters but confirmed the presence of a clot in the sample.Cts advised the customer regarding the importance of proper pre-analytical sample handling and specimen quality.Review of available evidence showed that system checks and calibration associated with reagent lot 439439 and calibrator lot 439305 were acceptable, quality control results were passing, and no similar complaints were identified for the instrument within the review period.The aspiration obstruction error is consistent with poor-quality specimens containing clots or fibrin.
 
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4, a5 and a6: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: based on the investigation, the probable cause of the event was determined to be use error associated with pre-analytical sample handling, resulting in a clotted specimen.Factors such as tube mixing, tube orientation, or centrifugation conditions may have contributed to clot formation.The issue was resolved through customer support, the clot was removed from the specimen, and the repeat result was clinically consistent with the patient's history.No further action was required.Retrospective mdr submission under capa-001570.The complaint was reassessed using beckman coulter's revised mdr malfunction reportability methodology and was determined to be reportable.This report is being submitted as part of capa-001570 remediation activities.

Brand Name
AccuTnI+3 High Sensitivity Troponin I reagent
Common Device Name
Immunoassay Method, Troponin Subunit
Manufacturer (Section D)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
+1(952)491-6938
MDR Report Key50945464
Report Number2122870-2026-00381
Device Sequence Number21419715
Product Code MMI
UDI-Device Identifier15099590209353
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberA98264
Device Lot Number439439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2025
Initial Report FDA Received Date09/30/2026
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown